MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 73957-02
Medical Device Problem Codes Leak/Splash (1354); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the cardioplegia set was leaking.When pressurized during set up, no leak was noticed, however, after flushing up to the field and running the vent, the negative pressure the vent created on the heat exchanger caused air to be drawn into the set.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was a blood loss of about 200 milliliters (ml).There was no delay, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
H3: 81 - evaluation is in progress, but not yet concluded.
 
Additional Manufacturer Narrative
Per the supplier evaluation, there was no anomaly, including a crack, observed upon visual inspection.Based on the investigation result, it was inferred that the luer thermistor was inserted deeper due to retightening, and stress continued to be applied to the port with the heat load during sterilization and until it was used.Deeply inserted thermistors can lead to cracks and leakage.The device history record (dhr) was review and no issues were noted related to this complaint.Gtin:(b)(4).Production identifier: (b)(4).If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: this complaint involved a cp50 cardioplegia delivery unit that leaked during cardiopulmonary bypass.The leak occurred around the temperature thermistor located on the outflow port of the cp50 unit.The cp50 unit was changed out.There was a loss of approximately 200cc of blood.The cp50 unit was returned to the manufacturer for investigation.Upon inspection, the leak was confirmed on the complaint unit.The manufacturing records at that time revealed no anomalies in production.The most likely cause was workmanship error, possibly as a result of a loose thermistor being re-tightened by production associates and then being subjected to stress during heat sterilization.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key18172664
Report Number3017987980-2023-00003
Device Sequence Number7610240
Product Code OEZ
UDI-Device Identifier00699753507012
UDI-Public(01)00699753507012(10)0000411886(17)250430
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number73957-02
Device Lot Number0000411886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown